MAUDE Adverse Event Report: CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51006004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of a saberx radianz percutaneous transluminal angioplasty (pta) dilatation catheter crossed the lesion but ruptured during its initial inflation at eight atmospheres (8 atm).The complaint device was replaced with a non-cordis balloon catheter.There was no reported patient injury.Vessel calcification was moderate with mild vessel tortuosity, no stenosis and ninety percent (90%) total occlusion.The device was stored, handled, and prepped as per the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient.The catheter was never in an acute bend and the balloon catheter did not kink while being used.The product was removed intact (in one piece) from the patient.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82258878 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification, mild vessel tortuosity and 90% occlusion likely contributed to the failure as described in the event reported.Calcification is known to damage balloon material; it is likely damage occurred during crossing or in the attempt to inflate the balloon at the lesion.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).¿ never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a saber x radianz percutaneous transluminal angioplasty (pta) dilatation catheter crossed the lesion but ruptured during its initial inflation at eight atmospheres (8 atm).The complaint device was replaced with a non-cordis balloon catheter.There was no reported patient injury.Vessel calcification was moderate with mild vessel tortuosity, no stenosis and ninety-per cent (90%) total occlusion.The device was stored, handled, and prepped as per the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover, nor removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient.The catheter was never in an acute bend and the the balloon catheter did not kink while being used.The product was removed intact (in one piece) from the patient.The device was discarded; therefor, it will not be returned.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica CR201-02
CS   CR20102
7863138372
MDR Report Key17851224
Report Number3007635982-2023-00310
Device Sequence Number12470100
Product Code LIT
UDI-Device Identifier20705032081754
UDI-Public20705032081754
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberR51006004L
Device Lot Number82258878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2023
Initial Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER
Patient SexUnknown